Psycho-Babble Medication Thread 1007237

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Abilify, TD

Posted by Christ_empowered on January 14, 2012, at 13:01:24

I'm concerned about TD. I think I may need an antipsychotic for a while. Although my diagnosis is Bipolar I, I have lots of schizophrenic features. I think part of the issue is that I'm moody and I come from a middle-class, white family with a history of Bipolar disorder.

Anyway, I do need an antipsychotic. Abilify works well without making me feel too dull or sedated. I have gained a good bit of weight though. I now take 30 daily. I don't require an additional meds at this point, although I do sometimes take a second medication to deal with mood issues (usually depression).

It seems that Abilify may cause more TD than the other atypicals. That's worrisome. I don't think I can take zyprexa--2.5-5 mgs set off intense akathisia for me, and I can't gain more weight. Risperdal made me sad.

I was thinking about revisiting Seroquel. How is Seroquel in the TD department? Its supposedly good for anxiety and agitation (problems I have) and sleep (I have an erratic sleep schedule). When I took it back in the day, it made me so angry. But I was a lot younger then.

If I switched, what would my dosge be, if I'm on 30 Abilify daily? Is the XR worthwhile?

 

Re: Abilify, TD Christ_empowered

Posted by SLS on January 14, 2012, at 18:41:13

In reply to Abilify, TD, posted by Christ_empowered on January 14, 2012, at 13:01:24

> I'm concerned about TD.

So am I.

> It seems that Abilify may cause more TD than the other atypicals.

What? I don't think so. How did you come to this conclusion?


- Scott

 

Re: Abilify, TD

Posted by Phillipa on January 14, 2012, at 19:27:23

In reply to Re: Abilify, TD Christ_empowered, posted by SLS on January 14, 2012, at 18:41:13

CE I second that? You have taken it quite a while haven't you? Are you doing what I do and googling? Phillipa

 

Re: Abilify, TD

Posted by Christ_empowered on January 14, 2012, at 19:43:10

In reply to Abilify, TD, posted by Christ_empowered on January 14, 2012, at 13:01:24

yeah, the people at Baylor wrote a paper on Abilify-induced TD and said it seemed a bit more likely to cause TD than other atypicals. That's just one source though.

 

Re: Abilify, TD Christ_empowered

Posted by Phillipa on January 14, 2012, at 21:32:39

In reply to Re: Abilify, TD, posted by Christ_empowered on January 14, 2012, at 19:43:10

Wouldn't it happen right away? Phillipa

 

Re: Abilify, TD

Posted by Christ_empowered on January 14, 2012, at 22:20:27

In reply to Re: Abilify, TD Christ_empowered, posted by Phillipa on January 14, 2012, at 21:32:39

What the Baylor people seem to think is that is causes fewer EPS in the short-term but more TD long term, which is FRIGHTENING. But that's just one source.

I did see one paper discussing "atypicals" in the treatment of depression, and the author said there's a 1.1% TD rate in depressives treated with Abilify after 6 weeks. I'm so scared now.

 

Re: Abilify, TD

Posted by mellow on January 15, 2012, at 4:26:42

In reply to Abilify, TD, posted by Christ_empowered on January 14, 2012, at 13:01:24

Perhaps you could get by with less atypical with a stabalizer on board. Have you ever given lithium a thought? I don't really understand your docs strategy with just an AP. I know she had you on Lamictal. Has she suggested another anti convulsant?

mellow

 

Re: Abilify, TD Christ_empowered

Posted by SLS on January 15, 2012, at 8:30:57

In reply to Re: Abilify, TD, posted by Christ_empowered on January 14, 2012, at 22:20:27

> What the Baylor people seem to think is that is causes fewer EPS in the short-term but more TD long term, which is FRIGHTENING. But that's just one source.
>
> I did see one paper discussing "atypicals" in the treatment of depression, and the author said there's a 1.1% TD rate in depressives treated with Abilify after 6 weeks. I'm so scared now.

Well, I have been on Abilify 10-20 mg for ten years. I never had any hint of movement anomalies. My reading indicated to me that Abilify was less likely to produce TD than the other AAPs (except for, perhaps, clozapine), but more likely to produce akathisia. That Abilify works more in limbic rather than striatal motor structures would account for this. Also, as a partial agonist, Abilify should be less likely to produce supersensitization.

I can't guarantee anything, but these are the reasons why I have been comfortable taking Abilify.

http://altcancerweb.com/bipolar/pharmacology/stahl/dopamine-system-stabilizers-2001-part-one.pdf


- Scott

 

Re: Abilify, TD

Posted by Zyprexa on January 16, 2012, at 12:51:57

In reply to Re: Abilify, TD Christ_empowered, posted by SLS on January 15, 2012, at 8:30:57

I took abilify for 6 months and got realy bad TD in my hands. Shaking, I couldn't do work.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.